Thunderstorm Wind, Pulaski
- When
- August 13, 3:10 PM CST
- Where
- Pulaski County, Crocker
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.950, -92.267
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 13, 1:35 PM CST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 235 PM CDT SAT AUG 13 2005 .DISCUSSION... A FRONT REMAINED STALLED FROM CENTRAL MISSOURI INTO SOUTH CENTRAL KANSAS SATURDAY AFTERNOON. CLUSTERS OF CONVECTION HAD DEVELOPED ALONG AND AHEAD OF THIS BOUNDARY WHERE MIXED LAYER CAPES WERE NEAR 2000 J/KG. WATER VAPOR SHOWED A POSITIVE TILT TROUGH EXTENDING FROM THE EASTERN CANADIAN PROVINCES SOUTHWEST INTO THE CENTRAL ROCKIES. DEEP SUBTROPICAL MOISTURE PLUME WAS STREAMING NORTHWARD IN ADVANCE OF THIS TROUGH. A SUBTLE SHORTWAVE EMBEDDED IN THIS FLOW APPEARED TO BE ENHANCING CONVECTIVE DEVELOPMENT ACROSS SOUTHWEST MISSOURI. THE 12Z SOUNDING SUGGEST THAT STRONG MICROBURST WINDS WILL BE THE PRIMARY HAZARD WITH THE STRONGER STORMS. THE FRONT WILL SAG SLOWLY SOUTH THE REMAINDER OF THE WEEKEND AS UPPER FLOW REMAINS NEARLY ZONAL. A MODERATE LOW LEVEL JET WILL TRANSPORT VERY RICH THETA-E AIRMASS INTO THE AREA WITH 850 MB DEWPOINTS APPROACHING 15 DEGREES C. RIBBON OF PRECIPITABLE WATER VALUES NEAR 2 INCHES WILL STRETCH ALONG THE BAROCLINIC ZONE. IN ADDITION MINOR SHORTWAVES EMBEDDED IN THE SUBTROPICAL FETCH AND IN THE STRONGER WESTERLIES ACROSS THE NORTHERN TIER OF THE U.S. WILL AID PRECIPITATION DEVELOPMENT. THE RESULT WILL BE THE LIKELIHOOD OF RAIN ACROSS MUCH OF THE FORECAST AREA THROUGH MONDAY. THE MOST SIGNIFICANT RAINFALL WILL FALL NORTH OF INTERSTATE 44 WHERE TRAINING CELLS COULD PRODUCE HEAVY AMOUNTS. LOCALIZED FLOODING MAY BECOME CONCERN IF MULTIPLE ROUNDS OF HEAVY RAINFALL DEVELOP. MEANWHILE THUNDERSTORMS WILL REMAIN MORE ISOLATED ACROSS SOUTH CENTRAL MISSOURI UNTIL THE FRONT APPROACHES LATER SUNDAY. NAM AND GFS MODELS ARE SIMILAR IN BRINGING THE FRONT SLOWLY ACROSS SOUTHERN MISSOURI AND FAR SOUTHEAST KANSAS. SOME UNCERTAINTY EXISTS ON HIGHS SUNDAY INTO MONDAY DUE TO THE ASSOCIATED CLOUDS AND PRECIPITATION. I HAVE TRENDED A COUPLE DEGREES DOWN BUT BELIEVE ANY BREAKS WILL HELP TEMPERATURES RECOVER AT LEAST INTO THE LOWER 80S. EXCEPTION MAY BE ACROSS OUR FAR NORTHERN COUNTIES WHERE HIGHS MAY STRUGGLE TO GET OUT OF THE 70S IF PRECIPITATION PERSISTS. THE FRONT WILL STALL OVER OR JUST SOUTH OF THE FORECAST EARLY NEXT WEEK. THE 850 MB FLOW INTERSECTING THIS BOUNDARY WILL CONTINUE TO SUPPORT A GOOD CHANCE OF RAINFALL MONDAY AND POSSIBLY INTO TUESDAY. THE FRONT WILL GRADUALLY DISSIPATE BY THE MIDDLE OF NEXT WEEK. HOWEVER AMPLE MOISTURE WILL LIKELY LINGER TO SUPPORT ISOLATED DIURNAL ACTIVITY. ANOTHER FRONT IS PROGGED TO APPROACH THE REGION LATE NEXT WEEK. TIMING OF THIS FEATURE IS STILL IN QUESTION SO ONLY INTRODUCED A SLIGHT CHANCE OF PRECIPITATION THURSDAY AND FRIDAY. FOSTER && .AVIATION... INITIAL ROUND OF THUNDERSTORMS AFFECTING THE SPRINGFIELD TERMINAL AT 1930Z WILL MOVE EAST OF THE TERMINAL BY 21Z. FLIGHT CONDITIONS ARE BOUND TO DETERIORATE WITHIN THE NEXT 12 HOURS OR SO...AS A FRONT IS SCHEDULED TO MAKE PROGRESS TOWARD SOUTHWEST MISSOURI. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL FOLLOW...MOST LIKELY AFFECTING THE JOPLIN AND SPRINGFIELD AIRPORTS THIS EVENING. CRAMER/FOSTER && SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 315 PM CDT SAT AUG 13 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 315 PM CDT SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED TO NUMEROUS THUNDERSTORMS WITH HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. SOME STORMS WILL BE SEVERE WITH DAMAGING STRAIGHT LINE WINDS UP TO 70 MPH AND SMALL HAIL. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA THROUGH TONIGHT. HOWEVER THE STORMS WILL BE CONCENTRATED NORTH OF INTERSTATE 44. DISCUSSION: A NEARLY STATIONARY FRONT STRETCHING FROM CENTRAL MISSOURI TO SOUTH CENTRAL KANSAS WILL INTERACT WITH A VERY MOIST AND MODERATELY UNSTABLE AIRMASS TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL BE MORE NUMEROUS ALONG AND NORTH OF INTERSTATE 44 CLOSER TO THE FRONT. SOME OF THE STORMS WILL PRODUCE DAMAGING WIND GUSTS. THUNDERSTORMS WILL CONTINUE TONIGHT MAINLY ALONG AND NORTH OF INTERSTATE 44. VERY HEAVY RAIN WILL LIKELY FALL IN THE STRONGER STORMS WITH RAINFALL AMOUNTS POSSIBLY EXCEEDING TWO INCHES. LOCALIZED FLOODING COULD DEVELOP WHERE STORMS TRACK OVER THE SAME AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SEVERAL ROUNDS OF THUNDERSTORMS WILL AFFECT MUCH OF THE OUTLOOK AREA INTO EARLY NEXT WEEK AS THE FRONT STALLS ACROSS THE AREA. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. ORGANIZED SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI THROUGH LATE AFTERNOON. SPOTTERS ARE ENCOURAGED TO RELAY HEAVY RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
343 PM CDT SAT AUG 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND GST LEBANON 37.68N 92.67W
08/13/2005 65 MPH LACLEDE MO EMERGENCY MNGR
65 MPH WINDS OBSERVED AT THE EOC IN LEBANONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
347 PM CDT SAT AUG 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST GRAVOIS MILLS 38.32N 92.82W
08/13/2005 30 MPH MORGAN MO TRAINED SPOTTER
25-30 MPH AND HEAVY RAINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
349 PM CDT SAT AUG 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG MACKS CREEK 37.97N 92.98W
08/13/2005 CAMDEN MO FIRE DEPT/RESCUE
TREE DOWNED BY THUNDERSTORM WINDS.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
351 PM CDT SAT AUG 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 7 W ELDRIDGE 37.83N 92.90W
08/13/2005 LACLEDE MO PUBLIC
SIDING RIPPING OFF A HOME BY WINDSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
357 PM CDT SAT AUG 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG LEBANON 37.68N 92.67W
08/13/2005 LACLEDE MO EMERGENCY MNGR
NUMEROUS LARGE TREES DOWN ACROSS LEBANON, BOAT LIFTED
FROM TRAILER AND LANDED ON HIGHWAY, DESTROYED. POWER
LINES ALSO DOWN.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
406 PM CDT SAT AUG 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG BUFFALO 37.65N 93.10W
08/13/2005 DALLAS MO EMERGENCY MNGR
LARGE TREE LIMB ON HOUSE (NO SIGNIFICANT DAMAGE TO
HOUSE) IN BUFFALO. SODA CREEK ROAD AND STATE HWY 73
LARGE TREE DOWN IN FIELD. THREE PHASE POWER LINE BROKEN
AT WALNUT & LINCOLN IN BUFFALO. TREE LIMB DOWN AT POST
OFFICE IN BUFFALO. POWER POLE LEANING OVER, POWER LINE
CLOSE TO GROUND AT WEDGEWOOD AND ASH ST IN BUFFALO. HWY
64 DOWNED POWER LINE BY FALLING TREE.
0330 PM TSTM WND DMG 3 E WINDYVILLE 37.72N 92.88W
08/13/2005 DALLAS MO EMERGENCY MNGR
*** 1 INJ *** ONE PERSON SUSTAINED INJURIES FROM FALLING
TREE DEBRIS NEAR BENNETT SPRINGSThe Springfield radar (KSGF), 128 km away, was scanning. The volume nearest the first event began at 21:10 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470174.